Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 137, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 25, 2002, 2:55 PM CDT for Nacogdoches County, Texas. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2002, 2:55 PM CDT (19:55 UTC)
- Expired
- Jul 25, 2002, 3:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Nacogdoches County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 2:57 PM CDT | Hail 1 | Nacogdoches, TX | |
| Jul 25, 3:00 PM CDT | Thunderstorm Wind 56 E | Nacogdoches, TX | Numerous trees blown down. A metal awning was blown off a gas station. |
| Jul 25, 3:10 PM CDT | Thunderstorm Wind 57 M | Nacogdoches, TX | Several large trees blown over. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WUUS54 KSHV 251955 SVRSHV TXC347-252030- /NEW.KSHV.SV.W.0267.251955-252030/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 255 PM CDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS * UNTIL 330 PM CDT * AT 255 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NACOGDOCHES...AND ABOUT 4 MILES SOUTH OF NACOGDOCHES...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL NACOGDOCHES COUNTY AT 310 PM CDT RURAL SOUTHERN NACOGDOCHES COUNTY AT 330 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN EASTERN TEXAS UNTIL 330 PM CDT. LAT...LON 3155 9481 3142 9467 3143 9443 3182 9463
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 10:25 AM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 25, 10:25 AM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1025 AM CDT THU JUL 25 2002 WILL UPDATE SHORTLY TO MAKE ONLY A FEW ADJUSTMENTS. WILL LEAVE RAIN CHANCES IN I-20 CORRIDOR AND S. UPPER NRLY FLOW OVER THE REGION WITH SHORTWAVE MOVING SWD OVER LA/E TX. WILL UP A FEW TEMPERATURES TO MID 90S ACCORDINGLY. JUST WAITING FOR MORE CONVECTION TO FIRE UP AS AFTERNOON HEATING CONTINUES. 20 .SHV...NONE.
In the hours before
Special weather statement, Jul 25, 10:40 AM CDT, 4 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251640- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1040 AM CDT THU JUL 25 2002 AFTERNOON HEATING ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING SOUTHWARD ACROSS PORTIONS OF EAST TEXAS AND NORTH LOUISIANA WILL RESULT IN WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON AND EVENING. THE BEST AREAS FOR THUNDERSTORM DEVELOPMENT THROUGH TONIGHT WILL BE ALONG THE INTERSTATE 20 CORRIDOR AND SOUTHWARD. IF ANY SEVERE THUNDERSTORMS DO DEVELOP THEY WOULD BE ISOLATED IN NATURE. GUSTY WINDS AND POSSIBLE HAIL COULD ACCOMPANY THE STRONGER STORMS...BUT NO WIDESPREAD SEVERE WEATHER IS EXPECTED ACROSS THE REGION THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Special weather statement, Jul 25, 2:24 PM CDT, 31 minutes before
TXZ152-153-165>167-252000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 224 PM CDT THU JUL 25 2002 ...STRONG THUNDERSTORMS OVER DEEP EAST TEXAS... STRONG THUNDERSTORMS HAVE FORMED OVER DEEP EAST TEXAS THIS AFTERNOON...IN THE VICINITY OF NACOGDOCHES AND LUFKIN. THESE THUNDERSTORMS MAY BRIEFLY BECOME SEVERE...WITH DAMAGING STRAIGHT LINE WINDS THE MAIN WEATHER CONDITION EXPECTED IN THE STORMS. BRIEF HEAVY RAINFALL WILL ALSO OCCUR IN THESE THUNDERSTORMS... PARTICULARLY IN THE NACOGDOCHES AREA...AS THE THUNDERSTORMS MOVE SLOWLY SOUTH OVER THE AREA.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:27 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.